The child has asthma and has been taking aminophylline every night even when he is not experiencing an asthmatic attack.Now he has difficulty sleeping over a period of time. Could he have too much aminophylline in his blood?
Some common side effects when taking Aminophylline are as listed & if they become too bothersome one should talk to the doctor who prescribed the med:
Mild and temporary changes in behavior; temporary increased urination.
Some severe side effects include:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); confusion; diarrhea; dizziness; fast breathing; heart rhythm problems or irregular heartbeats; nausea; persistent headache; seizures; sleeplessness; tremors; vomiting.
Sleeplessness is unfortunately one of the side effects of aminophylline, please seek medical advice & ask the doc to either alter or change the dose, hope the child gets well soon.
- Aminophylline Information for Consumers
- Aminophylline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Aminophylline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Oct 2009 • 1 answer
Posted 4 Jan 2010 • 1 answer
Posted 18 May 2011 • 2 answers
Posted 8 Dec 2011 • 1 answer
Posted 7 May 2013 • 1 answer